Hay fever sufferers warned to check medication before driving
The warning comes from road safety and breakdown organisation GEM Motoring Assist, which says that drivers should be aware of the possible effects these drugs can have on their driving.
Chief executive David Williams MBE said: “Some medicines, including those used to treat hay fever, can have an effect on your ability to drive safely. They could make you tired, dizzy or groggy, and they can compromise your vision and reaction time. That’s why it’s so important to check with your GP or pharmacist, and to read any warnings contained on the labels of the medicines you plan to take.
“The same road traffic laws apply to therapeutic drugs as to illicit substances, so if your driving is impaired and you cause a collision, you risk prosecution and the loss of your licence.
“The newer types of antihistamine tablets should not cause drowsiness, though if you do find yourself become drowsy after using antihistamines, you must avoid driving.”
To help anyone concerned about how hay fever remedies and other medication may affect their ability to drive safely and legally, GEM has published a free leaflet, Don’t Motor on Meds. The leaflet is available online at www.motoringassist.com/leaflets.